Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS North Platte, NE

April 14, 2012Lincoln County, Logan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 14, 2012, 6:33 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 6:33 PM CDT (23:33 UTC)
Expired
Apr 14, 2012, 7:00 PM CDT
In force
27 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lincoln County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 6:41 PM CDTHAIL 17 W Arnold, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:33 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS53 KLBF 142333
SVRLBF
NEC111-113-150000-
/O.NEW.KLBF.SV.W.0033.120414T2333Z-120415T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 700 PM CDT

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES SOUTHEAST OF GANDY...OR 11 MILES
  SOUTHWEST OF ARNOLD...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TARBOZ LAKE AROUND 655 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
92 MILE MARKER 240.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4173 10027 4139 10026 4138 10024 4122 10034
      4131 10055
TIME...MOT...LOC 2333Z 208DEG 25KT 4135 10038
WIND...HAIL <50MPH 1.00IN

$$

POWER
1 follow-up statement
530 
WWUS53 KLBF 150000
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT SAT APR 14 2012

NEC111-113-150008-
/O.EXP.KLBF.SV.W.0033.000000T0000Z-120415T0000Z/
LINCOLN NE-LOGAN NE-
700 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN AND
NORTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4173 10027 4139 10026 4138 10024 4122 10034
      4131 10055
TIME...MOT...LOC 2358Z 208DEG 25KT 4150 10027

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:44 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 14, 3:44 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT SAT APR 14 2012

.SYNOPSIS...
CLOSED LOW OVER THE 4 CORNERS AREA THIS AFTERNOON WITH DEEPENING
SURFACE LOW OVER NORTHEAST COLORADO. WARM FRONT EXTENDING FROM
THIS SURFACE LOW INTO SOUTHWEST NEBRASKA.

&&

.DISCUSSION...

MODELS IN GOOD AGREEMENT. CLEARING OVER SOUTHWEST NEBRASKA WITH CU
FIELDS DEVELOPING WARM FRONT FRONT SURFACE LOW OVER NORTHEAST
COLORADO AND WARM FRONT INTO SOUTHWEST NEBRASKA. DRYLINE BACK INTO
NORTHEAST COLORADO. TORNADO WATCH IN EFFECT FOR SOUTHWEST...PORTIONS
OF WEST CENTRAL AND NORTH CENTRAL NEBRASKA. TEMPERATURES HAVE
WARMED SOME FOR OVERNIGHT LOWS HAVE KEPT MENTION OF RAIN SNOW MIX
OVER HIGHER ELEVATION OF THE EAST NEBRASKA PANHANDLE. STRONG
GRADIENT WITH COLD AIR ADVECTION BEHIND THE FRONT ON SUNDAY. A
HIGH WIND WARNING IS STILL NOT OUT OF THE QUESTION. A RAW DAY
ACROSS THE AREA AS UPPER LOW SHEARS OUT OVER NORTH PLATTE THROUGH
THE DAY ON SUNDAY. UPPER LOW LOOSENS ITS GRIP SUNDAY NIGHT BUT A
SECONDARY WAVE MOVING IN FAST NORTHWEST FLOW WILL CLIP THE
FORECAST AREA AGAIN MONDAY AFTERNOON. WEAK SYSTEMS CONTINUE
THROUGH THE NORTHWEST FLOW THROUGH THE FIRST PART OF THE WEEK
MOVING ACROSS THE DAKOTAS WITH SOME SHOWERS AND THUNDERSTORMS INTO
NORTHERN NEBRASKA AND NORMAL TEMPERATURES THROUGH THE END OF THE
WEEK.

&&

.AVIATION...
ALTHOUGH NOT CONTINUOUS...THUNDERSTORMS WILL IMPACT THE TAF SITES
THROUGH INTO SUNDAY. THIS WILL OCCUR AS AN AREA OF LOW PRESSURE OVER
EASTERN COLORADO INTENSIFIES AND MOVES NORTHEAST INTO  WESTERN
NEBRASKA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
SOUTHWEST NEBRASKA AND NORTHWEST KANSAS NEAR A WARM FRONT OVER
SOUTHERN NEBRASKA ...THEN MOVE NORTHEAST. ANY STORMS THAT DEVELOP
THROUGH THE EVENING HOURS WILL HAVE THE POTENTIAL FOR LARGE
HAIL...VERY STRONG WINDS...LIGHTNING AND TORNADOES. THE SURFACE LOW
WILL MOVE INTO EASTERN SOUTH DAKOTA BY SUNDAY MORNING
WHICH WILL PUSH THE ASSOCIATED COLD FRONT ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA. STRONG WINDS ARE LIKELY BEHIND THE
FRONT...WITH GUSTS UP TO 50 MPH POSSIBLE IN SOME LOCATIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM
7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/
SUNDAY FOR NEZ004-005-022>025-035>037-056>059-069>071-094.

WIND ADVISORY FROM 1 PM TO 7 PM CDT SUNDAY FOR NEZ006>010-
026>029-038.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...BROOKS
Hazardous weather outlook, Apr 14, 3:37 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CDT SAT APR 14 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-152045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
337 PM CDT SAT APR 14 2012 /237 PM MDT SAT APR 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING ACROSS MUCH OF
SOUTHWEST INTO NORTH CENTRAL NEBRASKA. SOME OF THESE STORMS MAY
CONTAIN VERY LARGE HAIL AND ISOLATED STRONG TORNADOES. THE STORMS
WILL TRACK NORTHEAST.

A MODERATE RISK FOR SEVERE THUNDERSTORMS EXTENDS GENERALLY EAST
OF A LINE FROM STOCKVILLE...THROUGH SUTHERLAND...MULLEN...AND
VALENTINE. JUST TO THE EAST...A HIGH RISK AREA EXTENDS GENERALLY
EAST OF A LINE FROM CALLAWAY...THROUGH BREWSTER...AND ONEILL.
PLEASE STAY TUNED FOR UPDATED INFORMATION AS THIS SIGNIFICANT
EVENT UNFOLDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AS THE STRONG STORM SYSTEM LIFTS FROM EASTERN SOUTH DAKOTA INTO
MINNESOTA ON SUNDAY...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH WILL OCCUR ALONG WITH AN AREA OF SHOWERS
LIFTING ACROSS THE OUTLOOK AREA. THERE IS THE POTENTIAL FOR A MIX
OF RAIN AND SNOW FOR AREAS WEST OF VALENTINE THROUGH OGALLALA
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Local storm report, Apr 14, 6:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     FUNNEL CLOUD     NORTH PLATTE            41.13N 100.77W
04/14/2012                   LINCOLN            NE   PUBLIC

&&

JAHSENMA
Local storm report, Apr 14, 6:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      STAPLETON               41.48N 100.51W
04/14/2012                   LOGAN              NE   FIRE DEPT/RESCUE

            WATER IS OVER HIGHWAY 92 FROM STAPLETON TO THE LOGAN
            COUNTY LINE ABOUT 11 MILES WEST OF STAPLETON.

&&

SPRINGER
Local storm report, Apr 14, 6:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             NORTH PLATTE            41.13N 100.77W
04/14/2012  M2.50 INCH       LINCOLN            NE   TRAINED SPOTTER

&&

CVP
Local storm report, Apr 14, 6:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             NORTH PLATTE            41.13N 100.77W
04/14/2012  E0.75 INCH       LINCOLN            NE   PUBLIC

&&

SPRINGER
Local storm report, Apr 14, 6:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             8 SW ANSELMO            41.54N 99.97W
04/14/2012  E1.00 INCH       CUSTER             NE   PUBLIC

&&

JAHSENMA
Local storm report, Apr 14, 6:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             NORTH PLATTE            41.13N 100.77W
04/14/2012  M1.75 INCH       LINCOLN            NE   PUBLIC

            GOLF BALL SIZED HAIL IN NORTH PLATTE ON SOUTH CHESTNUT
            ST.

&&

CVP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:21 AM CDTSevere Thunderstorm WarningLBFWheeler54 min
Apr 14, 11:28 AM CDTSevere Thunderstorm WarningLBFGarfield47 min
Apr 14, 12:14 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler28 min
Apr 14, 3:14 PM CDTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more31 hr
Apr 14, 3:46 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln44 min
Apr 14, 4:01 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson44 min
Apr 14, 4:13 PM CDTSevere Thunderstorm WarningLBFLogan, Thomas47 min
Apr 14, 4:20 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson25 min
Apr 14, 4:22 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan38 min
Apr 14, 4:28 PM CDTTornado WarningLBFLogan, McPherson32 min
Apr 14, 4:45 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson30 min
Apr 14, 5:00 PM CDTSevere Thunderstorm WarningLBFLogan45 min
Apr 14, 5:08 PM CDTSevere Thunderstorm WarningLBFLincoln22 min
Apr 14, 5:19 PM CDTFlash Flood WarningLBFLogan4 hr
Apr 14, 5:19 PM CDTTornado WarningLBFLincoln26 min
Apr 14, 5:41 PM CDTAreal Flood AdvisoryLBFLincoln6 hr
Apr 14, 5:44 PM CDTTornado WarningLBFLincoln16 min
Apr 14, 6:01 PM CDTTornado WarningLBFLincoln29 min
Apr 14, 6:09 PM CDTSevere Thunderstorm WarningLBFCuster51 min
Apr 14, 6:09 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
Apr 14, 6:19 PM CDTTornado WarningLBFLincoln41 min
Apr 14, 6:34 PM CDTTornado WarningLBFBlaine, Custer, Loup26 min
Apr 14, 6:41 PM CDTTornado WarningLBFLincoln33 min
Apr 14, 6:54 PM CDTFlash Flood WarningLBFLincoln, Logan4 hr
Apr 14, 6:55 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.